MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported following an intraocular lens (iol) implant procedure, the lens was explanted and replaced with monofocal lens in a secondary procedure.The clinical reason for the explant was mechanical complication.Additional information was requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The lens was returned in a plastic specimen jar inside a large biohazard bag.Solution was dried on the lens.One haptic was split on the haptic or optic junction edge and broken in the distal area still attached.The optic was cut from edge through optic center almost to the opposite edge of the lens.The anterior optic was scuffed.The posterior optic surface was cracked and scratched.Product history records were reviewed, and the documentation indicated the product met release criteria.Associated product information was not provided.It is unknown if qualified products were used.The root cause cannot be determined for the reported complaint of mechanical complaint explant unknown reason.A specific malfunction was not alleged.The follow up details indicated that the iol does not have a mechanical component the terminology used to report mechanical complication is an insurance coding term that is used for billing and coding when a lens is exchanged the verbiage does not indicate a lens malfunction.The explanted lens was returned cut almost into two pieces with additional lens damage observed.The cut damage was similar in appearance to damage from insertion and removal.Each lens was subjected to a 100percentage assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power sphere and cylinder and resolution of the returned lens could not be re evaluated due to the optic damage.Information was provided that the company model (1.50 cylinder) 21.0 diopter (add power plus2.2 by plus3.2 diopter) lens was removed and replaced with a monofocal.The specific model and diopter of the replacement lens was not provided.The information that a multifocal toric lens was removed and replaced with a monofocal would suggest that the replacement lens was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19458710
Report Number1119421-2024-01062
Device Sequence Number6652969
Product Code MJP
UDI-Device Identifier00380652457408
UDI-Public00380652457408
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/15/2025
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.210
Device Lot Number15273899
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date07/25/2024
Date Device Manufactured09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown